MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 4 6MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 4 6MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-40-406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device revealed evidence of polywear.No evidence of product malfunction or product error was indicated.The investigation did not establish that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient's knee was revised due to knee pain, fall and loosening of the tibial component at the cement to implant interface.It was reported that during the patient's revision procedure, her primary attune cemented fixed bearing tibial tray was found to be loose.Upon further examination, surgeon noted that there was no bonding of cement on the underside of the tibial tray.The patient's primary tibial tray and fixed bearing posterior stabilized insert were removed and replaced by attune revision components.Surgeon said that the patient fell approximately one years after her primary procedure, injuring her operative knee, but did not make surgeon aware that she had fallen until a year later.At that time, x-rays were taken, which revealed that she had sustained a patella fractured when she fell.It had since healed.Surgeon believes the tibial tray may have become loose when the patient fell and injured her operative knee.He also believes that the design of the underside of the tibial tray may have been a contributing factor as well, since he has had to revise more than a half dozen primary attune cemented fb tibila trays that he had implanted due to loosening.A depuy smartset medium viscosity bone cement would have been used in the primary procedure, since the hospital only stocked smartset cement.The product codes and lot numbers for the cement are not available, since the cement used was hospital inventory ordered directly from depuy.No surgical delay.Doi: (b)(6) 2017, dor: (b)(6) 2021, left knee.

Brand Name
ATTUNE PS FB INSRT SZ 4 6MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key12508003
Report Number1818910-2021-20669
Device Sequence Number4986446
Product Code JWH
UDI-Device Identifier10603295049791
UDI-Public10603295049791
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1516-40-406
Device Catalogue Number151640406
Device Lot NumberH45286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR